Alert archive / Ohio / Flash Flood Watches in 2007

Flash Flood Watch 1, NWS Cleveland, OH

July 18, 200716 counties in Ohio

NWS Cleveland, OH issued this flash flood watch at Jul 18, 2007, 11:12 PM EDT for 16 counties in Ohio. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2007, 11:12 PM EDT (03:12 UTC)
Expired
Jul 19, 2007, 5:30 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Flood severity
None

Counties Ashland County, OH, Crawford County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lucas County, OH, Marion County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KCLE 190312
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
1112 PM EDT WED JUL 18 2007

OHZ003-006>008-017>019-027>031-036>038-047-191115-
/O.NEW.KCLE.FF.A.0001.070719T0312Z-070719T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
1112 PM EDT WED JUL 18 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO...
  NORTHEAST OHIO AND NORTHWEST OHIO...INCLUDING THE FOLLOWING 
  AREAS...IN NORTH CENTRAL OHIO...ASHLAND...CRAWFORD...HURON...
  KNOX...MARION...MORROW AND RICHLAND. IN NORTHEAST OHIO...
  HOLMES AND WAYNE. IN NORTHWEST OHIO...HANCOCK...LUCAS...
  OTTAWA...SANDUSKY...SENECA...WOOD AND WYANDOT.

* UNTIL 10 AM EDT THURSDAY

* EVEN THOUGH THE GROUND IS DRY...THUNDERSTORMS WITH HEAVY RAIN
  WILL BE MOVING INTO THE WATCH AREA OVERNIGHT. RAINFALL AMOUNTS
  OF 2 TO LOCALLY 4 INCHES COULD FALL IN THE WATCH AREA.

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$

KIELTYKA
2 follow-up statements
000 
WGUS61 KCLE 190330
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
1130 PM EDT WED JUL 18 2007

OHZ003-006>008-017>019-027>031-036>038-047-191130-
/O.CON.KCLE.FF.A.0001.000000T0000Z-070719T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
1130 PM EDT WED JUL 18 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EDT THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST 
  OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...
  ASHLAND...CRAWFORD...HURON...KNOX...MARION...MORROW AND 
  RICHLAND. IN NORTHEAST OHIO...HOLMES AND WAYNE. IN NORTHWEST 
  OHIO...HANCOCK...LUCAS...OTTAWA...SANDUSKY...SENECA...WOOD AND 
  WYANDOT.

* UNTIL 10 AM EDT THURSDAY

* EVEN THOUGH THE GROUND IS DRY...THUNDERSTORMS WITH HEAVY RAIN
  WILL BE MOVING INTO THE WATCH AREA OVERNIGHT AND SOME FLOODING
  MAY OCCUR. RAINFALL AMOUNTS OF 2 TO LOCALLY 4 INCHES COULD FALL
  IN THE WATCH AREA.

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

$$

KIELTYKA
000 
WGUS61 KCLE 190930
FFACLE

FLOOD WATCH
NATIONAL WEATHER SERVICE CLEVELAND OH
530 AM EDT THU JUL 19 2007

OHZ003-006>008-017>019-027>031-036>038-047-191030-
/O.CAN.KCLE.FF.A.0001.000000T0000Z-070719T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
530 AM EDT THU JUL 19 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO...
NORTHEAST OHIO AND NORTHWEST OHIO HAS BEEN CANCELLED.

THE STRONG THUNDERSTORMS HAVE DIMINISHED...AND THE HEAVY RAIN
THREAT HAS ENDED. ANY ADDITIONAL RAINFALL WILL BE LESS THAN A
QUARTER OF AN INCH...WHICH WILL NOT CAUSE ADDITIONAL FLOODING.
THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

PLEASE REFER TO FLASH FLOOD WARNINGS OR FLOOD ADVISORIES FROM THE
NATIONAL WEATHER SERVICE IN CLEVELAND FOR ONGOING FLOODING.

$$

MRD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 10:11 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 18, 10:11 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1011 PM EDT WED JUL 18 2007

.SYNOPSIS...
A STRONG COLD FRONT STRETCHING FROM THE CENTRAL PLAINS INTO LOWER
MICHIGAN...WILL MOVE ACROSS THE REGION ON THURSDAY. CANADIAN HIGH
PRESSURE WILL MOVE ACROSS THE THE GREAT LAKES THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WATCHING NORTHWEST OHIO FOR POSSIBLE SEVERE WATCH. ADDED LOCALLY
HEAVY RAIN BASED ON THE SATELLITE AND RADAR FOR THE WESTERN
PORTION OF THE FORECAST AREA. WAVE ALONG THE FRONT IN MICHIGAN
GENERATING THE INCREASE IN SHOWERS AND THUNDERSTORMS. MINIMUM
TEMPERATURES OK.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
EXPECT REMNANTS OF THE MCS TO PUSH EAST ACROSS THE AREA DURING THE
MORNING HOURS. LOW LEVEL JET AND SHEAR INCREASE TOMORROW AFTERNOON
AS COLD FRONT CURRENTLY ACROSS LOWER MICHIGAN BEGINS TO MOVE INTO
THE AREA. EXPECT WIDESOPREAD THUNDERSTORM REDEVELOPMENT TOMORROW
AFTERNOON. SPC HAS THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE
THUDERSTORMS...BUT DEBRIS FROM MORNING STORMS MAY ACT TO INSULATE
AREA. EXPECT LAST OF STORMS TO PUSH SOUTHEAST OF THE AREA BY
MIDNIGHT LOCAL.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
CANADIAN HIGH PRESSURE BUILDS OVER THE AREA BY THE WEEKEND. UPPER
LEVEL TROUGH DOES SWING ACROSS THE EASTERN LAKES FRIDAY AFTERNOON
WHICH MAY KICK OFF A SHOWER OF TWO OVER EASTERN PORTION OF THE
FORECAST AREA. SFC HIGH BEGINS TO SHIFT TO THE EAST LATE IN THE
PERIOD ALLOWING A WARMUP BY MIDWEEK.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THERE WERE A FEW TSTM OVER THE AREA WITH OTHER SCATTERED TSTMS
OVER CNTRL LOWER MI AND SOUTHERN ONT MOVING SE. WILL CARRY
THUNDERTORMS NEXT FEW HOURS MOST TAF SITES. DONT BELIEVE TSTMS TO
N WILL DEVELOP IN LARGE SCALE MCS AND LIKELY DIMINISH ARND
MIDNIGHT WITH ERI HAVING BEST CHANCE OF TSTMS. LARGE COMPLEX TO W MAY
SPREAD INTO THE AREA LATER TONIGHT THOUGH CURRENT MOVEMENT MAY
TAKE IN JUST TO THE SW OF THE AREA. HOWEVER SHOWERS AND
THUNDERSTORMS WILL BECOME MORE WIDESPREAD WITH FRONT APPROACHING
TOMORROW MORNING AND WAVE MOVING ALONG IT. SHOWERS/TSTMS TAPERING
OFF WITH FRONT MOVING THROUGH LATE IN TAF FORECAST PERIOD. BEST
CHANCE TO SEE IFR CONDITIONS IN SHOWERS/TSTMS TOMORROW AFTERNOON
WITH THREAT OF SEVERE WEATHER SPECIALLY IF THERE IS SOME SUNSHINE
TO ADD TO THE INSTABILITY.

BEYOND 00Z FRIDAY...COLD FRONT WILL EXIT SOUTHEASTERN AREAS
SHORTLY AFTER 00Z. FOLLOWING THE FRONT...HIGH PRESSURE WILL
SETTLE INTO OH/PA ON FRIDAY WITH FAVORABLE VFR CONDITIONS THROUGH
MONDAY.

&&

.MARINE...
WAVES EXPECTED TO MOVE EAST ALONG THE FRONT OVER NEXT SEVERAL
PERIODS WILL CAUSE WINDS TO BE VARIABLE AND LIGHT FROM THE SOUTH AND
SOUTHWEST THROUGH THURSDAY. FLOW ACROSS THE LAKE WILL BECOME
NORTHWESTERLY AND INCREASE BY FRIDAY AS COLD FRONT SWEEPS EAST ACROSS
THE AREA.

THUNDERSTORM ACTIVITY WILL BE ONGOING THROUGH THE PERIOD AS WELL
WITH ACTIVE WEATHER PATTERN IN PLACE. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS THROUGH THURSDAY SO THIS WILL BE A THREAT FOR
MARINE INTERESTS.

WINDS WILL DIMINISH SATURDAY AND SUNDAY AS THE HIGH PRESSURE CENTER
BECOMES ESTABLISHED OVER THE REGION.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...KIELTYKA
SHORT TERM...DJB
LONG TERM...DJB
AVIATION...RANDEL
MARINE...KIELTYKA
Hazardous weather outlook, Jul 18, 4:38 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
438 PM EDT WED JUL 18 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-192045-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
438 PM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TONIGHT.
THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BE
SEVERE...ESPECIALLY WEST OF A CLEVELAND TO MILLERSBURG LINE. THE
MAIN THREAT FROM ANY SEVERE STORM IS ISOLATED DAMAGING WIND GUSTS.
IN ADDITION...ANY THUNDERSTORM WILL PRODUCE HEAVY RAIN AND
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY.
ACCOMPANYING THE FRONT WILL BE ADDITIONAL THUNDERSTORMS. THERE IS A
SLIGHT RISK OF SEVERE WEATHER ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY.

KIELTYKA

In the hours before

Local storm report, Jul 18, 9:07 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
907 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             ROCK CREEK              41.66N 80.85W
07/18/2007  E0.75 INCH       ASHTABULA          OH   LAW ENFORCEMENT

&&

RANDEL

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:46 PM EDTSevere Thunderstorm WarningCLEAshtabula59 min
Jul 18, 9:47 PM EDTSevere Thunderstorm WarningCLELucas58 min
Jul 18, 9:55 PM EDTSpecial Marine WarningCLE95 min
Jul 18, 10:42 PM EDTSevere Thunderstorm WarningCLEAshtabula63 min
Jul 18, 11:10 PM EDTSpecial Marine WarningCLE2 hr
Jul 18, 11:42 PM EDTSpecial Marine WarningCLE2 hr
Jul 19, 12:11 AM EDTAreal Flood AdvisoryCLEAshtabula6 hr
Jul 19, 12:26 AM EDTSevere Thunderstorm WarningCLEAshtabula64 min
Jul 19, 1:04 AM EDTSevere Thunderstorm WarningCLEHolmes56 min
Jul 19, 1:15 AM EDTAreal Flood AdvisoryCLEHolmes6 hr
Jul 19, 2:54 AM EDTSevere Thunderstorm WarningCLEMorrow51 min
Jul 19, 3:08 AM EDTFlash Flood WarningCLEHolmes6 hr
Jul 19, 3:13 AM EDTAreal Flood AdvisoryCLEAshland, Knox, Marion, Morrow, Richland6 hr
Jul 19, 3:35 AM EDTFlash Flood WarningCLEKnox6 hr
Jul 19, 6:05 AM EDTMarine Weather StatementCLE115 min
Jul 19, 2:26 PM EDTMarine Weather StatementCLE2 hr
Jul 19, 4:55 PM EDTMarine Weather StatementCLE65 min
Jul 19, 5:29 PM EDTSpecial Marine WarningCLE2 hr
Jul 19, 6:34 PM EDTSevere Thunderstorm WarningCLECuyahoga38 min
Jul 19, 7:24 PM EDTSevere Thunderstorm WarningCLEPortage, Summit41 min

Nearby

Flash Flood Watches in Ohio, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.